MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON PS X3 TIBIAL INSERT; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO

STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON PS X3 TIBIAL INSERT; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Catalog Number 5532-G-609-E
Medical Device Problem Codes Unstable (1667); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Pain (1994); Joint Laxity (4526)
Date of Event 11/21/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
An evaluation of the device cannot be performed as the device was not returned to the manufacturer. should additional information become available it will be reported in a supplemental report upon completion of the investigation.H3 other text : device not returned to the manufacturer.
 
Event or Problem Description
Patient reported experiencing right knee pain.
 
Event or Problem Description
Patient reported experiencing right knee pain.
 
Additional Manufacturer Narrative
The following device was also listed in this report: device; unknown -unknown_cork_product ; cat# unk_shc ; lot# unknown.Device; tri ts baseplate size 6 ; cat# 5521-b-600 ; lot# hxl3ba.Device; tri cemented stem 12mmx50mm ; cat# 5560-s-112 ; lot# 0090270e.Device; triathlon ps fem component cemented ; cat# 5515-f-502 ; lot# hra9gd.Device; triathlon asymmetric x3 patella ; cat# 5551-g-381-e ; lot# 34a6.It cannot be determined which, if any of these devices may have caused or contributed to the patient's experience.Reported event: an event regarding instability involving a triathlon insert was reported.The event was not confirmed.Method & results: -product evaluation and results: material analysis, visual, functional and dimensional inspections could not be performed as the device remains implanted.-clinician review: a review of medical records with a clinical consultant indicated "conclusion/assessment: the patient underwent a total knee arthroplasty for arthritis with the mako.Preoperative evaluation and medical history were not provided.The procedure seemed uncomplicated.It is not explained why a stemmed component was used on the tibia.The patient's initial postoperative recovery seemed unimpressive.She began having pain.Locking and instability were complaints.This persisted.Despite having increased inflammatory markers the physician did not feel that there were signs of infection as based on a conversation with infectious disease.Ct and mri were noncontributory.Additional lab tests continue to show elevated inflammatory markers.No additional information or plan of care was provided for evaluation.No radiographs were provided for evaluation.Event confirmation: the event, patient pain, can be confirmed from the office notes.Root cause: the root cause cannot be determined without additional medical information, radiographs and evaluation.But infection would need to be ruled out and has a high likelihood of association." -product history review: review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.-complaint history review: there have been no other similar events for the lot referenced.Conclusions: a review of medical records with a clinical consultant indicated "conclusion/assessment: the patient underwent a total knee arthroplasty for arthritis with the mako.Preoperative evaluation and medical history were not provided.The procedure seemed uncomplicated.It is not explained why a stemmed component was used on the tibia.The patient's initial postoperative recovery seemed unimpressive.She began having pain.Locking and instability were complaints.This persisted.Despite having increased inflammatory markers the physician did not feel that there were signs of infection as based on a conversation with infectious disease.Ct and mri were noncontributory.Additional lab tests continue to show elevated inflammatory markers.No additional information or plan of care was provided for evaluation.No radiographs were provided for evaluation.Event confirmation: the event, patient pain, can be confirmed from the office notes.The exact cause of the event could not be determined because insufficient information was provided.Further information such as return of the device, pathology reports, pre- and post-operative x-rays and the operative report as well as patient history and follow-up notes are needed to complete the investigation for determining root cause.No further investigation for this event is possible at this time.If devices and/or additional information become available to indicate further evaluation is warranted, this record will be reopened.

Brand Name
TRIATHLON PS X3 TIBIAL INSERT
Common Device Name
PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer Contact
sanjana talathi
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key18281568
Report Number0002249697-2023-01502
Device Sequence Number17656077
Product Code MBH
UDI-Device Identifier07613327338096
UDI-Public07613327338096
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K172634
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/15/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number5532-G-609-E
Device Lot NumberW81VP4
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/21/2023
Supplement Date Received by Manufacturer02/17/2024
Initial Report FDA Received Date12/07/2023
Supplement Report FDA Received Date03/15/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/23/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age64 YR
Patient SexFemale
Patient Weight172 KG